Alert archive / Georgia / River Flood Warnings in 2015

River Flood Warning 110, NWS Atlanta, GA

December 2, 2015Gilmer County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 2, 2015, 2:19 AM EST for Gilmer County, Georgia. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Dec 2, 2015, 2:19 AM EST (07:19 UTC)
Expired
Dec 3, 2015, 2:19 AM EST
In force
24 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Gilmer County, GA

The radar

The Northeast Alabama radar (KHTX), 140 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mountaintown Creek at GA 282 near Ellijay (MNCG1). The gauge peaked at 11.92 ft at Dec 2, 2015, 3:00 AM EST.

actionminormoderate5101512/0212/0312/04
Action stage
10 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02381090, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

774 
WGUS42 KFFC 020719
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
219 AM EST WED DEC 2 2015

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Mountaintown Creek near Ellijay affecting Gilmer County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC123-022119-
/O.NEW.KFFC.FL.W.0110.151202T0719Z-000000T0000Z/
/MNCG1.1.ER.151202T0700Z.151202T0700Z.000000T0000Z.UU/
219 AM EST WED DEC 2 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Mountaintown Creek near Ellijay.
* From early this morning until further notice.
* At 2 AM Wednesday the stage was 11.8 feet...and rising.
* Flood stage is 12 feet.


&&

LAT...LON 3483 8458 3483 8451 3466 8453 3466 8460


$$
1 follow-up statement
321 
WGUS82 KFFC 021414
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
914 AM EST WED DEC 2 2015

...The Flood Warning is cancelled for the following creek in 
Georgia...
 
  Mountaintown Creek near Ellijay affecting Gilmer County
 
GAC123-021514-
/O.CAN.KFFC.FL.W.0110.000000T0000Z-151202T1414Z/
/MNCG1.1.ER.151202T0700Z.151202T0700Z.000000T0000Z.UU/
914 AM EST WED DEC 2 2015

The Flood Warning is cancelled for
  The Mountaintown Creek near Ellijay.
* This takes affect immediately.
* However...an Areal Flood Warning will remain in effect
  for Gilmer County through the late afternoon.
* At 845 AM Wednesday the stage was 9.7 feet...and falling.
* Flood stage is 12 feet.
* The creek will continue to fall.


&&

LAT...LON 3483 8458 3483 8451 3466 8453 3466 8460


$$

16

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 2, 12:36 AM EST, 1 hour 43 minutes earlier.

Area forecast discussion, Dec 2, 12:36 AM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1236 AM EST WED DEC 2 2015

.UPDATE...
UPDATED FOR THE 06Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 633 PM EST TUE DEC 1 2015/

UPDATE...
RAIN SHIELD IS ROUGHLY ALONG AND NORTH OF INTERSTATE 85. HI-RES
MODELS KEEP THE RAIN SHIELD NEARLY STATIONARY OVERNIGHT. IT REALLY
DOESN'T BEGIN TO KICK OUT UNTIL SHORTWAVE TROUGH MOVES THROUGH
LATE IN THE AFTERNOON TOMORROW. HAVE TWEAKED POPS A
BIT...ACCORDING TO CURRENT RADAR TRENDS AND HI-RES MODEL TRENDS.

WEDGE IS BUILDING SOUTHWESTWARD...BRINGING LOW CIGS AND FOG. HAVE
HELD ONTO THE SE WINDS A LITTLE LONGER THAN THE MODELS HAVE
PROGGED. THEY JUST DON'T HAVE A GREAT HANDLE ON THE WEDGE AND WHEN
IT WILL ERODE.

ALSO...HAVE TWEAKED HOURLY TEMP/DEW GRIDS.

PREV DISCUSSION... /ISSUED 236 PM EST TUE DEC 1 2015/

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
FLOOD WATCH REMAINS IN EFFECT FOR MOST OF NORTH GA THRU 7PM
WEDNESDAY. SEE HYDROLOGY SECTION FOR ADDITIONAL DETAILS.

ACTIVE/SOGGY SHORT TERM IN STORE. STRONG...NEARLY STACKED...CLOSED
LOW OVER THE MIDWEST WILL BE RESPONSIBLE FOR PUSHING A COLD FRONT
ACROSS THE CWA DURING THE SHORT TERM. RADAR IMAGERY REVEALS A BROAD
SWATH OF LIGHT TO MODERATE RAIN ALONG AND AHEAD OF THIS FRONT...SOME
OF WHICH HAS BEEN AFFECTING FAR N GA FOR MOST OF THE DAY ALREADY.
RADAR TRENDS ALSO SHOWING PRECIP FILLING IN ACROSS ALABAMA...AS
CONSTANT FLUX OF TROPICAL PACIFIC MOISTURE AIDS IN ISENTROPIC
UPGLIDE ALONG THE BOUNDARY. WITH INCREASING JET SUPPORT AND MID
LEVEL HEIGHT FALLS...RAIN WILL BE ABLE TO SUSTAIN ITSELF THRU THE
PERIOD. CHANCES WILL GRADUALLY INCREASE FROM NW TO SE THIS AFTERNOON
AND EVENING WITH ONE MORE NIGHT OF MILD LOW TEMPERATURES. MINIMAL
INSTABILITY WILL KEEP THUNDER OUT OF THE FORECAST.

COLD FRONT/RAIN SHIELD WILL BE SLOW TO MOVE SOUTH OVERNIGHT TONIGHT
INTO WEDNESDAY. HIGHEST RAIN CHANCES OVERNIGHT WILL BE ACROSS NORTH
GA...INCLUDING THE ATL METRO. MODELS INDICATE A WEAK SFC LOW AND
ENHANCED MID LEVEL MOISTURE PLUME DEVELOPING IN THE NORTHERN GULF ON
WEDNESDAY...SENDING A SECONDARY SURGE OF PRECIP ACROSS THE STATE.
THIS WILL LIKELY AFFECT THE CENTRAL PORTION OF THE CWA WHERE IT WILL
MERGE WITH THE COLD FRONT.

RAIN WILL END FROM NW TO SE DURING THE DAY WEDNESDAY AND SHOULD BE
OUT OF OUR HAIR BY 06Z THURS. SFC HIGH PRESSURE BUILDING IN BEHIND
THE FRONT WILL QUICKLY CLEAR THINGS OUT AND BRING PLEASANT...ALBEIT
COOLER... WEATHER TO THE AREA GOING INTO THE LONG TERM.

KOVACIK

LONG TERM /THURSDAY THROUGH TUESDAY/...
ONLY TWEAKS TO THE LONG TERM BASED ON THE LASTEST GUIDANCE.
THERE ARE SIGNIFICANT DIFFERENCES BETWEEN THE GFS AND EUROPEAN
AFTER SUNDAY WITH THE GFS MUCH WETTER.

BDL

PREVIOUS DISCUSSION...
PRECIPITATION WEDNESDAY EVENING WILL BE CONFINED TO THE SOUTHEASTERN
THIRD OF THE FORECAST AREA...AND SHOULD BE ENDING FAIRLY QUICKLY EVEN
THERE. PRIMARY MEDIUM RANGE MODELS HAVE CONTINUED THE DRY TREND FROM
THURSDAY THROUGH THE MAJORITY OF THIS EXTENDED FORECAST PERIOD...AND
I HAVE WITHDRAWN THE LOW-SCALE POPS WE HAVE BEEN CARRYING THURSDAY
THROUGH SUNDAY NIGHT. GFS AND ECMWF REMAIN FAIRLY SIMILAR CONCERNING
THE SURFACE PATTERN THROUGH THIS FORECAST WITH A LARGE RIDGE OF HIGH
PRESSURE DEVELOPING OVER AND DOMINATING THE EASTERN THIRD OF THE
COUNTRY. THE LARGER SCALE NATURE OF THE UPPER PATTERN IS SIMILAR
BETWEEN THEM AS WELL...BUT THE FINER DETAILS REMAIN CHAOTIC. BOTH ARE
INDICATING THAT ENOUGH MOISTURE RETURNS TO THE REGION AS THE SURFACE
RIDGE WEAKENS EARLY NEXT WEEK...ALLOWING LOW POPS TO CREEP BACK INTO
THE PICTURE.

20

HYDROLOGY...
THE MAIN WEATHER FOCUS WILL BE THE SLOW MOVING COLD
FRONT MOVING THROUGH NORTH GA TONIGHT. A SERIES OF UPPER LEVEL
DISTURBANCES WILL PASS OVER AND PARALLEL TO THE FRONT. THIS PATTERN
COMBINED WITH OROGRAPHIC LIFT AND TRAINING ECHOES WILL PRODUCE
PERIODS OF HEAVY RAIN OVER PORTIONS OF NORTH GA THROUGH WEDNESDAY
MORNING.

WPC QPF AROUND TWO INCHES TENDS TO BLEND THE MAJOR SYNOPTIC AND
HI- RES MODEL 24HR QPF THROUGH 00Z THU. ISOLATED HIGHER AMOUNTS
NEAR THREE INCHES WILL BE POSSIBLE IN THE RIDGELINES OF NORTH GA.
HAVE ACCEPTED THE COMPROMISE OF AMOUNTS AND HEAVY RAIN LOCATIONS
AS FAR SOUTH AS NORTH FULTON AND DEKALB COUNTIES. STILL LOOKING
FOR AROUND 1.5 INCHES OF RAIN TO CAUSE THE BIG CREEK TO REACH
FLOOD STAGE FROM CUMMING TO ALPHARETTA. CONTINUE TO EXPECT
LOCALIZED STREET FLOODING DUE TO CLOGGED DRAINS FROM LEAF DEBRIS.
SEVERAL OTHER NORTHWEST GA CREEK AND RIVER FORECAST POINTS WILL
REACH OR EXCEED FLOOD STAGE BY A FOOT OR TWO.

16

&&

.AVIATION...
06Z UPDATE...
A MIX OF VFR/MVFR/IFR CIGS WILL BECOMING IFR/MVFR OVER THE NEXT
FEW HOURS AS THE RAIN AREA SLOWLY SINKS SOUTH. THE RAIN WILL END
FROM THE NORTHWEST THIS AFTERNOON AND AS IT DOES CIGS WILL BECOME
VFR. ALL SITES SHOULD BE VFR BY LATE THIS AFTERNOON. WINDS ARE
ALREADY BECOMING SOUTHSOUTHEAST AND AS THE COLD FRONT GETS
CLOSER...WINDS WILL BECOME SOUTHWEST EARLY THIS MORNING AND THEN
WEST LATER THIS MORNING AND AFTERNOON. SPEEDS SHOULD REMAIN LESS
THAN 10 KTS.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM ON ALL ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  40  56  35 / 100  10   0   0
ATLANTA         61  39  54  36 / 100  10   0   0
BLAIRSVILLE     56  33  51  29 / 100   5   0   0
CARTERSVILLE    58  36  52  30 / 100   5   0   0
COLUMBUS        66  43  58  38 / 100  10   0   0
GAINESVILLE     60  39  53  36 / 100  10   0   0
MACON           67  43  59  36 /  90  20   0   0
ROME            59  36  52  30 / 100   5   0   0
PEACHTREE CITY  62  39  55  32 / 100  10   0   0
VIDALIA         72  47  62  41 /  80  30   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...COBB...DADE...
DAWSON...DEKALB...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...
GWINNETT...HALL...HARALSON...LUMPKIN...MURRAY...NORTH FULTON...
PAULDING...PICKENS...POLK...TOWNS...UNION...WALKER...WHITE...
WHITFIELD.

&&

SHORT TERM...17
LONG TERM....20
AVIATION...17
Hazardous weather outlook, Dec 1, 10:40 AM EST, 15 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1040 AM EST TUE DEC 1 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1040 AM EST TUE DEC 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...HEAVY RAIN COULD PRODUCE FLOODING ACROSS NORTH GEORGIA THIS
   AFTERNOON AND TONIGHT...

RAIN CONTINUES TO SPREAD ACROSS NORTH GEORGIA AND WILL CONTINUE
THROUGH TONIGHT. SOME OF THIS RAIN COULD BE HEAVY AND THEREFORE
A FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTH GEORGIA. SEE THE
LATEST FLOOD WATCH STATEMENT /ATLFFAFFC/ FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A FLOOD WATCH HAS BEEN ISSUED FOR A LARGE PORTION OF NORTH GEORGIA
IN EFFECT THROUGH 7 PM WEDNESDAY EVENING.

PERIODS OF MODERATE TO OCCASIONALLY HEAVY RAINFALL ACROSS FAR NORTH
GEORGIA WEDNESDAY MAY RESULT IN FLOODING ON CREEKS...STREAMS AND
RIVERS...AS WELLS AS LOCALIZED FLOODING OF ROADWAYS...ACROSS PORTIONS
OF NORTH GEORGIA. THE MAIN AREA OF CONCERN IS GENERALLY ALONG AND
NORTH OF A LINE FROM BUCHANAN THROUGH ATLANTA AND LAWRENCEVILLE TO
HOMER. ANYONE WITH INTERESTS ACROSS THIS PORTION OF NORTH GEORGIA
SHOULD CONTINUE TO MONITOR FUTURE FORECASTS FOR THE LATEST
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED...BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF FLOODING THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 9:27 PM ESTRiver Flood WarningFFCGordon, Murray, Whitfield4 days
Dec 2, 2:14 AM ESTRiver Flood WarningFFCMurray24 hr
Dec 2, 2:33 AM ESTRiver Flood WarningFFCGilmer16 hr
Dec 2, 6:06 AM ESTRiver Flood WarningFFCGordon4 days
Dec 2, 6:26 AM ESTRiver Flood WarningFFCFloyd, Gordon71 hr
Dec 2, 7:38 AM ESTRiver Flood WarningFFCGilmer13 hr
Dec 2, 8:04 AM ESTRiver Flood WarningFFCChattooga24 hr
Dec 2, 8:14 AM ESTRiver Flood WarningFFCFloyd54 hr

Nearby

River Flood Warnings in Georgia, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.